MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. WORLEY ADV. LVI.LATERAL VEIN INTRODUCER; INTRODUCER CATHETER

MERIT MEDICAL SYSTEMS INC. WORLEY ADV. LVI.LATERAL VEIN INTRODUCER; INTRODUCER CATHETER
Catalog Number WORLVI-75-5-62-55-RE
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a cardiac resynchronization therapy (crt) procedure, a vein selector catheter tip detached within the patient.The physician had acquired successful antegrade venous access via the subclavian vein.A generator pocket was fashioned within the infraclavicular area parallel to the middle third of the patient's clavicle, the guidewire was then introduced under fluoroscopy, and the vein selector was introduced for targeted vein selection.The anterior lateral vessel was successfully selected.During manipulations for pacemaker lead purchase, the tip of the veinous selector detached within the patient's coronary sinus but remained on the guidewire.The physician successfully removed the foreign body from the patient with a 2mm coronary balloon.The crt procedure was successfully completed.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.Most probable cause is due to another device being introduced into the catheter and getting lodged.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
WORLEY ADV. LVI.LATERAL VEIN INTRODUCER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley pkwy
malvern PA 19355
MDR Report Key11916467
Report Number2032338-2021-00005
Device Sequence Number4365128
Product Code DYB
UDI-Device Identifier00884450284650
UDI-Public884450284650
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberWORLVI-75-5-62-55-RE
Device Lot NumberQ1522071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER.; GUIDEWIRE .014.; GUIDE CATHETER; GUIDEWIRE .014
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;